Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 261, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2008, 3:53 PM EDT for 4 counties in North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 5, 2008, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 051952
SVRRAH
NCC085-093-105-125-052100-
/O.NEW.KRAH.SV.W.0261.080705T1953Z-080705T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER VASS...OR 7 MILES EAST OF SOUTHERN
PINES...MOVING NORTHEAST AT 24 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAMERON...
PINEVIEW...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3503 7945 3506 7950 3506 7953 3508 7956
3512 7957 3515 7960 3548 7927 3526 7896
3519 7906 3519 7909 3517 7910 3499 7937
TIME...MOT...LOC 1953Z 237DEG 21KT 3522 7928
$$
JFB2 follow-up statements
000
WWUS52 KRAH 052030
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT SAT JUL 5 2008
NCC093-105-125-052040-
/O.CAN.KRAH.SV.W.0261.000000T0000Z-080705T2100Z/
HOKE NC-MOORE NC-LEE NC-
430 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEE...EASTERN
MOORE AND NORTHWESTERN HOKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3521 7913 3521 7914 3524 7918 3525 7920
3527 7922 3537 7912 3526 7896 3520 7904
3519 7910
TIME...MOT...LOC 2030Z 266DEG 10KT 3526 7913
$$
NCC085-052100-
/O.CON.KRAH.SV.W.0261.000000T0000Z-080705T2100Z/
HARNETT NC-
430 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN HARNETT COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PINEVIEW...OR 11 MILES NORTHWEST OF FORT BRAGG...MOVING EAST AT 12
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3521 7913 3521 7914 3524 7918 3525 7920
3527 7922 3537 7912 3526 7896 3520 7904
3519 7910
TIME...MOT...LOC 2030Z 266DEG 10KT 3526 7913
$$
JFB000
WWUS52 KRAH 052057
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT SAT JUL 5 2008
NCC085-052107-
/O.EXP.KRAH.SV.W.0261.000000T0000Z-080705T2100Z/
HARNETT NC-
457 PM EDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT COUNTY
EXPIRES AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3521 7913 3521 7914 3524 7918 3525 7920
3527 7922 3537 7912 3526 7896 3520 7904
3519 7910
TIME...MOT...LOC 2057Z 266DEG 10KT 3527 7904
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:28 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 5, 2:28 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 228 PM EDT SAT JUL 5 2008 .SYNOPSIS... A MOIST AND UNSETTLED WEATHER PATTERN WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH THE WEEKEND. WEAK HIGH PRESSURE WILL BUILD IN LATE MONDAY...BUT MOIST AIR REMAINING IN PLACE KEEPS CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS IN THE FORECAST FOR MUCH OF THE UPCOMING WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 210 PM SATURDAY... LOW STRATUS HAS BEEN VERY PERSISTENT ACROSS THE TRIAD THIS AFTERNOON AHEAD OF THE MID LEVEL WAVE CURRENTLY OVER THE TN/NC MOUNTAINS. MODELS NEVER DID HAVE A GOOD GRASP ON THIS...WITH THE NAM ONLY SHOWING SOME WEAK ISENTROPIC LIFT ON THE 300K SFC. THE PERSISTENT CLOUD COVER HAS RESULTED IN A PRONOUNCED DIFFERENTIAL HEATING BOUNDARY ACROSS THE CWA...EXTENDING FROM JUST WEST OF THE TRIANGLE SOUTHWESTWARD TO JUST SOUTH OF CHARLOTTE. AREAS TO THE EAST OF THE BOUNDARY HAVE RISEN INTO THE MID AND UPPER 80S... TO EVEN 90 IN CLINTON. TO THE WEST OF THE BOUNDARY...TEMPERATURES ARE STUCK IN THE MID 70S IN THE TRIAD. THIS DIFFERENTIAL HEATING BOUNDARY SHOULD SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON (BEGINNING TO SEE SIGNS OF THIS IN THE SOUTHWEST PIEDMONT) AS THE MID LEVEL SHORTWAVE MOVES IN FROM THE WEST. MLCAPES ACROSS CENTRAL AND EASTERN SECTIONS WILL CLIMB TO 1500-2000 J/KG. STILL ANTICIPATING NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THIS EVENING. IN THE NW PIEDMONT...WILL MAINTAIN LIKELY POPS AS NUMEROUS SHOWERS ARE BEING DETECTED BY RADAR ACROSS THE FOOTHILLS. PRECIPITABLE WATERS CLIMB TO NEAR 2 INCHES THIS EVENING...SO ANY HEAVIER THUNDERSTORM ACTIVITY WILL BE EFFICIENT RAINFALL PRODUCERS AND LOCALIZED FLOODING IS CERTAINLY POSSIBLE. AS STATED EARLIER... DEEP LAYER SHEAR IS NOT IMPRESSIVE...ONLY ON THE ORDER OF 20-25 KTS. CONVECTION WILL REMAIN PULSE IN NATURE...WITH LOCALLY DAMAGING WINDS THE PRIMARY SEVERE THREAT ACROSS CENTRAL AND EASTERN SECTIONS OF THE REGION WHERE THE STEEPEST LOW LEVEL LAPSE RATES AND HIGHEST DCAPES (AROUND 700 J/KG) ARE LOCATED. CONVECTION LIKELY TO PERSIST WELL INTO THE EVENING AS UPPER LEVEL DIVERGENCE INCREASES IN RESPONSE TO THE UPPER LEVEL TROUGH DIGGING SOUTH FROM THE OHIO VALLEY INTO THE TENNESSEE VALLEY. LIKELY POPS WILL BE CARRIED THROUGH ABOUT 03Z...WITH A CHANCE LINGERING THROUGH THE NIGHT. EXPECT THE OVERNIGHT HOURS TO BE SIMILAR TO LAST NIGHT....WHERE ISOLATED TO SCATTERED CONVECTION MAINTAINED ITSELF THROUGH SUNRISE. LOWS TONIGHT WILL BE MILD AND MUGGY...GENERALLY AROUND 70 DEGREES. SUNDAY SHOULD BE A REPEAT PERFORMANCE OF TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON HOURS. MLCAPES ONCE AGAIN RISE TO 1500-2000 J/KG AND PRECIPITABLE WATERS REMAIN AROUND 2 INCHES. UPPER LEVEL DIVERGENCE WILL PERSIST ACROSS THE REGION WITH THE TROUGH AXIS ORIENTED NORTH TO SOUTH ACROSS THE OHIO AND TENNESSEE VALLEYS. IF ANY SUBTLE SHORTWAVES ROTATE OUT OF THE BASE OF THE TROUGH...THEY WILL ONLY SERVE TO FURTHER ENHANCE CONVECTIVE COVERAGE ACROSS CENTRAL NORTH CAROLINA. POPS ONCE AGAIN WELL INTO THE LIKELY RANGE. PERSISTENCE FOR HIGHS... GENERALLY MID TO UPPER 80S. SEVERE POTENTIAL WILL BE ISOLATED ONCE AGAIN DUE TO WEAK SHEAR. HIGH PRECIP WATERS POINT TO HEAVY RAINFALL AND LOCALLY DAMAGING WET MICROBURSTS AS THE MAIN THREATS WITH THE STRONGER STORMS. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 130 PM SATURDAY... SUNDAY NIGHT: THE UPPER LOW JUST TO OUR WEST OVER THE TN/OH VALLEYS IS EXPECTED TO BEGIN TO WEAKEN SUNDAY NIGHT THROUGH MONDAY MORNING AS IT DRAWS CLOSER TO THE SOUTHERN APPALACHIANS. EVEN SO...THERE ARE STILL INDICATIONS THAT SOME SHORTWAVE ENERGY ROUNDING THE BASE OF THE UPPER LOW WILL CROSS FROM SOUTH TO NORTH OR SSW TO NNE OVER CENTRAL NC AT SOME POINT(S) DURING THE NIGHT. ADDITIONALLY...FCST SOUNDINGS SHOW ABOVE NORMAL PRECIPITABLE WATER VALUES (AROUND 2.00) THROUGHOUT THE NIGHT. A VERY MOIST JULY ATMOSPHERE PLUS AN UPPER LOW JUST TO THE WEST IS MORE THAN ENOUGH REASON TO KEEP IN A CHANCE (30-40%) OF SHOWERS/STORMS THROUGHOUT THE NIGHT. COVERAGE WILL DEPEND ON THE EXTENT OF UPPER LEVEL LIFT DURING THE NIGHT AND ALSO ON ANY PRE-EXISTING CONVECTION AND ASSOC OUTFLOW BOUNDARIES LINGERING FROM AFTERNOON/EVENING CONVECTION ON SUNDAY. LOW TEMPS WILL BE MILD...IN THE UPPER 60S TO LOWER 70S. MONDAY: THE UPPER LOW IS EXPECTED TO HAVE WEAKENED TO AN OPEN WAVE BY THIS TIME...AND SHOULD BE LOCATED SOMEWHERE ALONG THE SOUTHERN APPALACHIANS (WESTERN NC/VA AND WV MOUNTAINS). BOTH THE 12Z NAM/GFS SHOW THE UPPER WAVE ENTERING THE FOOTHILLS OR FAR WESTERN PIEDMONT BY 00-06Z TUE MORNING. FCST SOUNDINGS ARE CONTINUING TO SHOW A VERY MOIST AIRMASS ACROSS THE ENTIRE AREA...WITH PRECIPITABLE WATER VALUES AROUND 1.75-2.00...WITH THE LOWER VALUES IN THE WESTERN PIEDMONT. GIVEN THE PROXIMITY OF THE UPPER LEVEL WAVE TO THE WESTERN PIEDMONT...THE BETTER UPPER LEVEL LIFT DURING THE DAY MONDAY MAY BE SHIFTED A BIT EAST TOWARD THE TRIANGLE/FAY AREA AND COASTAL PLAIN. FOR THIS REASON (IN ADDITION TO BETTER MOISTURE/INSTABILITY IN THE EAST)...WILL SHOW THE HIGHEST CHANCES FOR SHOWERS/STORMS IN THE EASTERN HALF OF THE AREA...WITH RELATIVELY LOWER CHANCES IN THE WESTERN PORTION. HAVE DECIDED TO GO WITH LIKELY POPS (60%) IN THE COASTAL PLAIN...TAPERING BACK TO LOW/MID CHANCE (30-40%) IN THE FAR WESTERN PIEDMONT. LOW/MID LEVEL FLOW (0-3 KM) IS 20 KNOTS OR LESS MONDAY AFTERNOON...GENERALLY NOT ENOUGH TO ORGANIZE CONVECTION...AND THEREFORE ANY SEVERE THREAT SHOULD BE CONFINED TO ISOLATED CELLS WITH A PRIMARY THREAT OF STRONG GUSTY WINDS IN DOWNBURSTS DUE TO WATER LOADING AND EVAPORATIVE COOLING. MONDAY NIGHT: THE UPPER LEVEL WAVE IS EXPECTED TO FURTHER DEAMPLIFY OVER THE MID-ATLANTIC MONDAY NIGHT AS IT PROGRESSES A BIT FURTHER EAST INTO CENTRAL NC/VA. TOUGH TO SAY WHETHER OR NOT THERE WILL BE CONVECTION AFTER MIDNIGHT TOWARD SUNRISE TUE...AND THIS WILL LIKELY DEPEND ON THE LOCATION/COVERAGE OF CONVECTION AND ANY BOUNDARIES AFTER SUNSET MON EVENING...AND THE EXACT POSITION OF THE UPPER LEVEL WAVE DURING THIS TIME. WILL NEED TO CARRY AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA...AND MAY GO WITH LOW CHANCE (30%) IN THE EASTERN HALF OF THE AREA WHICH IS MORE LIKELY TO BE IN A BETTER POSITION W/RESPECT TO THE UPPER LEVEL WAVE. WILL GO WITH PERSISTENCE FOR LOW TEMPS...RANGING FROM THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... THE UPPER LEVEL PATTERN BECOMES MORE UNIDIRECTIONAL FOR THE REST OF THE UPCOMING WORK WEEK...WITH VERY BROAD TROUGHING ACROSS THE EASTERN CONUS...PRIMARILY FROM THE MID-ATLANTIC / TN VALLEY AND POINTS NORTH. BOTH THE GFS/NAM FORECAST WEAK LEE SURFACE TROUGHING EACH DAY ACROSS CENTRAL NC...AND FCST SOUNDINGS SHOW A TYPICAL EARLY/MID JULY ATMOSPHERE WITH ENOUGH MOISTURE/INSTABILITY THAT A LOW CHANCE (30%) OF SHOWERS/STORMS EACH DAY DURING THE PEAK-HEATING AFTERNOON/EVENING HOURS LOOKS PRETTY REASONABLE. BETTER CHANCES MAY BE POSSIBLE FROM WED EVENING THROUGH FRI MORNING WHEN A WEAK FRONT (ASSOCIATED WITH AN UPPER LEVEL LOW AROUND THE NORTHERN GREAT LAKES REGION AND A SFC LOW MOVING INTO NEW ENGLAND) MAKES ITS WAY INTO THE LOWER MID-ATLANTIC AND CAROLINAS. WILL ADVERTISE 40% POPS DURING THAT GENERAL TIME FRAME. OTHERWISE...HIGH/LOW TEMPS SHOULD BE NEAR-NORMAL FOR THIS TIME OF YEAR. -VINCENT && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 210 PM SATURDAY... MVFR STRATUS STILL HANGING ON ACROSS THE TRIAD TERMINALS. THE BACKEDGE OF THE LOW STRATUS LOOKS TO CLEAR THE INT/GSO IN THE NEXT FEW HOURS...SO LIKELY TO SEE LIFTING CEILINGS BY 21Z. ELSEWHERE... DAYTIME HEATING HAS MIXED THE BOUNDARY LAYER SUFFICIENTLY TO LIFT ALL CIGS TO VFR OR AT THE CASE AT FAY/RWI... SCATTER THEM OUT. AS THE ATMOSPHERE DESTABILIZES AHEAD OF A MID LEVEL SHORTWAVE...EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. INSTEAD OF BOGGING DOWN THE TERMINALS WITH MANY HOURS OF THUNDER IN TEMPO GROUPS...WILL SIMPLY GO WITH VCTS FROM THIS AFTERNOON THROUGH ABOUT 06Z. AS THUNDERSTORMS EVOLVE ON THE RADAR SCOPE...WILL BE ABLE TO FINE TUNE THE FORECASTS AT THE TERMINALS TO BETTER SHOW THE EXPECTED IMPACTS. ANY STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...VERY HEAVY RAIN WHICH WILL SIGNIFICANTLY REDUCE VSBYS...AND LOCALLY STRONG WIND GUSTS. HAVE INCLUDED MVFR FOG IN THE PREDAWN HOURS GIVEN THE EXPECTED RAINFALL AND VERY HUMID CONDITIONS. FOG COULD BE EVEN WORSE...DEPENDING ON HOW MUCH RAINFALL EACH TERMINAL RECEIVES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED SUNDAY AFTERNOON/EVENING. HAVE INTRODUCED CBS TO ALL TERMINALS BEGINNING AT 16Z TOMORROW. THE THREAT FOR DIURNAL STORMS WILL PERSIST INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...JFB SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...JFB
Hazardous weather outlook, Jul 5, 3:48 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 AM EDT SAT JUL 5 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS NEAR 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH RAIN IN THE STRONGER STORMS OF ONE TO TWO INCHES PER HOUR. THIS COULD RESULT IN PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. MORE ORGANIZED THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS NEAR 60 MPH. SINCE A MOIST AIR MASS WILL STILL BE IN PLACE OVER CENTRAL NORTH CAROLINA...LOCALLY HEAVY RAINFALL COULD RESULT IN PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. WHILE LESS NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY...STRONG THUNDERSTORMS ARE STILL POSSIBLE THEN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING...MAINLY BETWEEN 3 PM AND 10 PM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. DJF
In the hours before
Special weather statement, Jul 5, 2:07 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 207 PM EDT SAT JUL 5 2008 NCZ083-084-051830- ANSON-RICHMOND- 207 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHERN RICHMOND AND ANSON COUNTIES THROUGH 230 PM EDT... AT 207 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MCFARLAN...OR ABOUT 7 MILES NORTHWEST OF CHERAW...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MCFARLAN AROUND 215 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VINCENT
Special weather statement, Jul 5, 2:23 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 223 PM EDT SAT JUL 5 2008 NCZ083-051900- ANSON- 223 PM EDT SAT JUL 5 2008 ...SLOW MOVING STRONG THUNDERSTORMS WILL AFFECT NORTHERN ANSON COUNTY THROUGH 300 PM EDT... AT 223 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ANSONVILLE...OR ABOUT 6 MILES NORTH OF WADESBORO...MOVING NORTHEAST AT 7 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL CENTRAL ANSON COUNTY AROUND 240 PM EDT. RURAL EASTERN ANSON COUNTY AROUND 250 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. VINCENT
Special weather statement, Jul 5, 2:31 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 231 PM EDT SAT JUL 5 2008 NCZ075-076-051900- LEE-MOORE- 231 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE AND MOORE COUNTIES THROUGH 300 PM EDT... AT 231 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTH OF CARTHAGE...MOVING NORTHEAST AT 8 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRAMWAY AROUND 300 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. VINCENT
Special weather statement, Jul 5, 3:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT SAT JUL 5 2008 NCZ040-051930- CHATHAM- 301 PM EDT SAT JUL 5 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 330 PM EDT... AT 301 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF GOLDSTON...OR ABOUT 9 MILES NORTHWEST OF SANFORD...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... GOLDSTON GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. JFB
Local storm report, Jul 5, 3:25 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 8 NNE CARTHAGE 35.46N 79.38W
07/05/2008 E1.00 INCH MOORE NC LAW ENFORCEMENT
QUARTER SIZE HAIL ON SOUTH CARBONTON RD AT THE DEEP RIVER
BRIDGE. REPORTED BY 911 CENTER.
&&
SMITHSpecial weather statement, Jul 5, 3:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EDT SAT JUL 5 2008 NCZ023>025-040-041-074>077-083>086-088-052200- ALAMANCE-ORANGE-DURHAM-CHATHAM-WAKE-MONTGOMERY-MOORE-LEE-HARNETT- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...BURLINGTON...CHAPEL HILL...DURHAM... PITTSBORO...RALEIGH...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE 329 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL AFFECT A LARGE PORTION OF THE SANDHILLS AND TRIANGLE AREA THROUGH 500 PM THIS AFTERNOON... AT 320 PM...REGIONAL RADAR SHOWED SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF THE SANDHILLS AND TRIANGLE... INCLUDING THE FOLLOWING LOCATIONS...ROCKINGHAM...SOUTHERN PINES...CARTHAGE...SANFORD...AND AREAS ALONG AND SOUTH OF HIGHWAY 64 IN CHATHAM AND WAKE COUNTIES. NUMEROUS STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THESE AREAS THROUGH 600 PM THIS AFTERNOON...AND WILL LIKELY EXPAND IN COVERAGE TOWARD THE INTERSTATE 40 AND INTERSTATE 85 CORRIDORS THROUGH 600 PM. STRONG GUSTY WINDS OF 40 TO 50 MPH...PEA TO DIME SIZED HAIL AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. IN ADDITION TO THESE THREATS...LOCALLY TORRENTIAL RAINFALL CAN BE EXPECTED...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR IN SLOW MOVING THUNDERSTORMS. EXCESSIVE RUNOFF FROM THESE STORMS MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Randolph | 50 min |
| Jul 4, 8:50 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 40 min |
| Jul 4, 8:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 38 min |
| Jul 4, 9:03 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 117 min |
| Jul 4, 9:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 66 min |
| Jul 4, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 43 min |
| Jul 4, 9:56 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jul 5, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Moore | 40 min |
| Jul 5, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 5, 3:39 PM EDT | Areal Flood Advisory | RAH | Moore | 84 min |
| Jul 5, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 45 min |
| Jul 5, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 38 min |
| Jul 5, 4:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Jul 5, 4:40 PM EDT | Areal Flood Advisory | RAH | Durham | 2 hr |
| Jul 5, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 48 min |
| Jul 5, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 37 min |
| Jul 5, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 63 min |
| Jul 5, 5:36 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 3 hr |
| Jul 5, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 49 min |
| Jul 5, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 44 min |
| Jul 5, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 43 min |
| Jul 5, 6:33 PM EDT | Areal Flood Advisory | RAH | Sampson | 63 min |
| Jul 5, 6:37 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 3 hr |
| Jul 5, 6:47 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 118 min |
| Jul 5, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 53 min |
| Jul 5, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 62 min |
| Jul 5, 7:29 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 2 hr |
| Jul 5, 7:42 PM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
| Jul 5, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.